Mood instability, birth control pills, and Vitamin B6


Many medications deplete nutrients within the body. This is why some side effects occur. The side effect is sometimes a symptom of a nutrient deficiency. Birth control pills deplete Vitamin B6, as well as Folic acid, Vitamin B2, Vitamin C, Vitamin A, iron, zinc, and copper. Alcohol depletes these nutrients also.

A few bits of info about Vitamin B6:

•Mainly found in muscles

•Important for hormone regulation including down-regulating hormone receptors: glucocorticosteroids, estrogens, progesterone, androgens

•Food sources: trout, blueberries, organ meats, molasses, leafy greens, whole grains

Deficiency symptoms of B6:

•Cranky

•PMS

•Depression

•Anxiety

•Insomnia

•Conjunctivitis

•Urinary oxalate Kidney stones

•Carpal tunnel

I had a client who came in with panic attacks, depression, and was suicidal. On her first visit, I put her on a protocol that included:

•Increasing exercise (she started working with a trainer for 1 hr 45 min, 3 times per week - I didn't suggest that much but I was happy to hear this)

•Sauna therapy

•Taking the supplements: 5-htp, inositol, chewable l-theanine, probiotic, CBD oil (when anxious)

•Abdominal breaths for 5 minutes when anxious

•Removing gluten from the diet

I knew she was on birth control to regulate very bad PMS, so I decided not to deal with it on the first visit. However, she spoke to a friend who told her how her mood got better after getting off birth control. So this was the first thing she changed. She also started doing everything I asked during the whole month after her first visit. Within 2 weeks, she started noticing changes in her mood. She just came to see me for her 1 month follow up visit. She is doing so much better! She has not had a panic attack at all. She said she is "happy" and "optimistic" about life. To be honest, I don't know if it was one or everything we did combined that worked, but the reality is that it is all synergistic. I am having her back off some of the supplements to see if we can isolate what she really needs, so that she doesn't have to take anything extra. She may in fact need all of it, but I'm willing to have her back off of them to make sure. But now, she knows what works. We are still ironing out a few things, but I couldn't be more happier with the changes in just 1 month. She had been experiencing mood instability for 5 years.

Back to the point, the first thing she did was remove the birth control (which she started 6 years ago). I don't think we discuss enough how birth control can affect people. It can affect the mood. It can also cause hormonal imbalances years after taking birth control and having no problems prior. So if your body goes astray and you are on birth control pills, consider stopping for a while and resorting to condoms, and see if you notice a change.

#birthcontrol #hormonalimbalance #panicattacks #anxiety #depression #mood #naturopathic #medicine #doctor #Alternativemedicine #integrativemedicine

0 views